MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM FLEXIBLE SHAFT 620MM; REAMER

SYNTHES GMBH 5.0MM FLEXIBLE SHAFT 620MM; REAMER
Catalog Number 352.044
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary visual inspection of the returned device found the device showed damaged by repeated use: scratches all over the surface and over the etching.Additionally, one of the end prongs was broken.Broken fragment was not returned for analysis.Breakage condition of the device was consistent with a component failure that was caused by exposure to unintended forces.Properly handling and attention to the approved use of the device diminishes the risk of failure.Scratches observed along with wear was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was unable to be performed due to the post-manufacturing damage.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the flex-shaft ø7 long would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a.Device history a manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure no manufacturing record evaluation is required.
 
Event or Problem Description
It was reported the device was received as a blind unit.During visual examination the device was determined to be broken.

Brand Name
5.0MM FLEXIBLE SHAFT 620MM
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key25276000
Report Number8030965-2026-04839
Device Sequence Number9185877
Product Code HTO
UDI-Device Identifier10886982194138
UDI-Public(01)10886982194138(10)8483063
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number352.044
Device Lot Number8483063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown